Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 80, NWS Binghamton, NY

July 24, 20124 counties in New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 24, 2012, 12:21 AM EDT for 4 counties in New York. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2012, 12:21 AM EDT (04:21 UTC)
Expired
Jul 24, 2012, 1:00 AM EDT
In force
39 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Chenango County, NY, Madison County, NY, Oneida County, NY, Otsego County, NY

The radar

The Albany radar (KENX), 88 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 12:33 AM EDTTSTM WND DMG1 Se Cassville, NYTREES DOWN ON BABCOCK HILL RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 4.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1455 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WUUS51 KBGM 240421
SVRBGM
NYC017-053-065-077-240500-
/O.NEW.KBGM.SV.W.0080.120724T0421Z-120724T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1221 AM EDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHENANGO COUNTY IN CENTRAL NEW YORK...
  SOUTHERN MADISON COUNTY IN CENTRAL NEW YORK...
  SOUTHEASTERN ONEIDA COUNTY IN CENTRAL NEW YORK...
  NORTHERN OTSEGO COUNTY IN CENTRAL NEW YORK...

* UNTIL 100 AM EDT.

* AT 1214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF UTICA TO
  CLINTON TO NELSON...AND MOVING SOUTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SOLSVILLE...MADISON...EATON AND PIERCEVILLE BY 1224 AM EDT...
  WATERVILLE AND PECKSPORT BY 1226 AM EDT...
  HAMILTON AND CLAYVILLE BY 1228 AM EDT...
  POOLVILLE BY 1234 AM EDT...
  BRIDGEWATER BY 1236 AM EDT...
  BROOKFIELD BY 1240 AM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE ACROSS THE 
SYLVAN BEACH AREA IN ONEIDA COUNTY...AND PORTIONS OF ONONDAGA 
COUNTY. 

&&

LAT...LON 4276 7466 4255 7515 4290 7586 4308 7542
      4327 7516 4322 7506 4305 7521 4286 7520
      4287 7515 4290 7512 4291 7509 4283 7490
      4290 7487 4284 7467 4282 7464
TIME...MOT...LOC 0419Z 299DEG 38KT 4319 7511 4303 7531
          4290 7565

$$

MLJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:38 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 23, 9:38 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
938 PM EDT MON JUL 23 2012

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE
AREA THROUGH TONIGHT AHEAD OF A COLD FRONT MOVING SOUTHEAST TOWARD
THE AREA FROM ONTARIO. HIGH PRESSURE WILL BRING A RETURN TO DRY
WEATHER TUESDAY THROUGH WEDNESDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
930 PM UPDATE...00Z ALY AND BUF SOUNDINGS AND SFC OBS ACROSS WRN
AND NORTH CENTRAL NY CONTINUE TO INDICATE MODERATE INSTABILITY
ACROSS UPSTATE NY WITH CONVECTION ONGOING. ANOTHER UPR LVL WAVE
WAS DIVING SOUTH ACROSS ONTARIO AND MESOSCALE MODELS INSIST ON
REDEVELOPMENT OF CONVECTION IN NEXT FEW HOURS. HAVE MADE CHANGES
TO DROP A PORTION OF SVR WATCH 504 ACROSS NEPA AND SULLIVAN COUNTY
NY WHERE SFC BASED INSTABILITY HAS WANED...BUT WATCH WILL CONTINUE
ACROSS MUCH OF CNY WHERE IT IS IN EFFECT UNTIL 11 PM. THERE IS A
CHC FOR A NEW WW IF INSTABILITY TRENDS CONTINUE AHEAD OF SHORT
WAVE TROF WITH SOME POTENTIAL FOR MCS CROSSING THE AREA OVERNIGHT.

LATER TONIGHT THROUGH EARLY TUESDAY...THE SFC COLD FRONT WILL PASS
THE REGION WITH LINGERING SHOWERS OR A THUNDERSTORM POSSIBLE UNTIL
MID MORNING...THEN DRIER AIR WITHIN A SFC-700 MB RIDGING
ENVIRONMENT WILL BRING A BETTER AFTERNOON.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/...
QUIET WEATHER RETURNS THROUGH THIS PERIOD. HIGH PRESSURE BUILD
SOUTHEAST ON TUESDAY BRINGING DRY COOLER WEATHER WITH GUSTY
NORTHWEST WINDS. WEDNESDAY WILL BE DRY AND SEASONABLY WARM WITH
HIGH PRESSURE MOVING ACROSS THE MID-ATLANTIC.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
AFTER A BEAUTIFUL WEDNESDAY...CONDITIONS WILL QUICKLY TAKE A TURN
FOR THE WORSE WEDNESDAY NIGHT INTO THURSDAY AS THE FIRST OF
SEVERAL DISTURBANCES BARE DOWN ON THE REGION. AS HIGHLIGHTED IN
RECENT DAYS...A SERIES OF UPPER-LEVEL SHORTWAVES DIVING SOUTHEAST
FROM A BUILDING RIDGE ACROSS THE NORTHERN ROCKIES COMBINED WITH A
NEARLY STATIONARY UPPER LOW ACROSS NORTHERN QUEBEC WILL RESULT IN
A STAGNANT UPPER-LEVEL PATTERN. UNDER THIS SCENARIO...VERY SLOW
MOVING SHORTWAVE TROUGHS CUTOFF FROM THE MAIN UPPER-LEVEL WIND
FIELDS WILL GRADUALLY MOVE SOUTHWEST TOWARDS OUR REGION IN
WEST-NORTHWEST FLOW ALOFT.

FCST MODELS ALL AGREE THAT THE FIRST ROUND OF SHWRS WILL BE UPON
US BY 12Z THU AS STRONG L0W-LEVEL JET WINDS OF ROUGHLY 40 KTS
ASCEND A NORTHWARD LIFTING WARM FRONT. ADDITIONAL FORCING WILL BE
PROVIDED BY STRONG UPPER-LEVEL DIVERGENCE ALOFT AS REGION WILL
RESIDE UNDER THE FAVORABLE LEFT ENTRANCE REGION OF AN
ANTICYCLONICALLY CURVED JET STREAK ROUNDING THE BASE OF THE
AFOREMENTIONED UPPER LOW ACROSS NORTHERN QUEBEC. CURRENTLY MODELS
TAKE THE SFC LOW EAST ACROSS WESTERN AND CENTRAL NY THROUGH THE
DAY ON THURSDAY...WITH THE HEAVIEST PRECIP AXIS SUGGESTED JUST NORTH
OF OUR FCST AREA ACROSS NORTHERN NY AND SOUTHERN ONTARIO. THAT
SAID...IF CONDITIONS WORK OUT AS ADVERTISED...MUCH NEEDED RAINFALL
WILL OCCUR ACROSS THE NORTHERN FINGER LAKES AND WESTERN MOHAWK
VALLEY.

BEYOND THIS...THE GFS QUICKLY EXITS THE SFC LOW STAGE RIGHT WHICH
WOULD SET UP A TEMPORARY LULL ON FRIDAY IN ADVANCE OF NEXT UPPER
SHORTWAVE DISTURBANCE. THE ECMWF ON THE OTHER HAND SUGGEST THE SFC
LOW WILL STALL OVER THE REGION WHICH WOULD LEAD TO CONTINUED RAIN
CHANCES RIGHT THROUGH THE END OF THE WEEK. QUICK LOOK AT THE
CANADIAN-CMC MODEL FAVORS THE SLOWER SOLUTION AS OFFERED BY THE
ECMWF AND THUS WILL KEEP CHC POPS THROUGH FRIDAY. AS MENTIONED
ABOVE...NEXT MAJOR TROUGH TO ENTER THE REGION BY SATURDAY WHICH
WILL BRING RENEWED CHANCES FOR SHWRS AND STORMS BEFORE CONDITIONS
BEGIN TO DRY OUT BY SUNDAY AS UPPER TROUGH PULLS AWAY FROM THE
REGION. EXPECT NEAR TO BELOW AVERAGE TEMPS THROUGH THE PERIOD
WITH CONTINUED RAIN CHANCES AND ABUNDANT CLOUD COVER ALOFT.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
730 PM UPDATE...
THUNDERSTORMS MOVED OUT OF KBGM AND KAVP BUT ARE IN KRME AND KSYR.
THIS WILL CONTINUE FOR THE NEXT 2 HOURS. THERE WILL BE A GAP THEN
THUNDERSTORMS OVER LAKE ONTARIO WILL MOVE IN TOWARDS 4Z. CLOUDS
WILL CONTINUE OVER THE AREA TONIGHT INTO TUESDAY. WITH THE CLOUDS
AND LOW LEVEL WINDS AROUND 20 KTS VALLEY FOG SHOULDN'T BE AN
ISSUE. TUESDAY VFR CIGS. OBSERVATIONS FROM KAVP ONLY HAVE
PRESSURE.

SW WINDS AT 10 KTS DROPPING TO 5 TO 10 KTS. DURING THE OVERNIGHT
WINDS SHIFT TO THE WEST THEN THE NW WITH A COLD FRONTAL PASSAGE.
TUESDAY BY 15Z WINDS INCREASE TO 10 TO 15 KTS WITH GUSTS TO 20.

OUTLOOK...

TUE NGT...POSSIBLE MVFR/IFR VSBY RESTRICTIONS...ESPECIALLY AT ELM.

WED...VFR.

WED NGT TO SAT...RESTRICTIONS PSBL IN SHRA/TSRA.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MSE
NEAR TERM...JAB
SHORT TERM...MSE/SLI
LONG TERM...CMG
AVIATION...TAC
Hazardous weather outlook, Jul 23, 11:30 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1130 PM EDT MON JUL 23 2012

NYZ009-018-036-037-044>046-056-057-062-250330-
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-BROOME-DELAWARE-SULLIVAN-
1130 PM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
SOUTHEASTERN NEW YORK.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS.
STORMS MAY CONTAIN DAMAGING WINDS, LARGE HAIL, HEAVY DOWNPOURS AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ015>017-022>025-055-250330-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA-
1130 PM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ038>040-043-044-047-048-072-250330-
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1130 PM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 23, 8:38 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
838 PM EDT MON JUL 23 2012

NYZ036-240115-
MADISON NY-
838 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORM WILL AFFECT NORTHERN MADISON COUNTY...

* AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SULLIVAN...AND
  MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LENOX AND WAMPSVILLE AT 845 PM EDT...
  PETERBORO AND ONEIDA AT 850 PM EDT...
  KENWOOD AND MORRISVILLE AT 855 PM EDT...
  STOCKBRIDGE AND MUNNSVILLE AT 900 PM EDT...
  SOLSVILLE AND MADISON AT 910 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4310 7564 4308 7564 4306 7560 4305 7561
      4304 7559 4303 7555 4293 7554 4293 7545
      4286 7544 4287 7538 4285 7539 4293 7588
      4312 7589

DJP
Local storm report, Jul 23, 9:27 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
927 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     HAIL             4 SW MILFORD            41.28N  74.86W
07/23/2012  E0.88 INCH       PIKE               PA   PUBLIC

0123 PM     HAIL             DINGMANS FERRY          41.22N  74.88W
07/23/2012  E1.00 INCH       PIKE               PA   PUBLIC

0153 PM     HAIL             OXFORD                  42.44N  75.60W
07/23/2012  E1.00 INCH       CHENANGO           NY   PUBLIC

0200 PM     TSTM WND DMG     CHENANGO FORKS          42.23N  75.87W
07/23/2012                   BROOME             NY   PUBLIC

            TREES REPORTED DOWN DUE TO STRONG WIND

0200 PM     HAIL             LOWER GENEGANTSLET CORN 42.30N  75.80W
07/23/2012  M1.00 INCH       CHENANGO           NY   TRAINED SPOTTER

0201 PM     HAIL             2 S NORWICH             42.51N  75.52W
07/23/2012  M0.75 INCH       CHENANGO           NY   TRAINED SPOTTER

0202 PM     HAIL             CHENANGO FORKS          42.23N  75.87W
07/23/2012  E1.75 INCH       BROOME             NY   PUBLIC

0205 PM     HAIL             NORWICH                 42.53N  75.52W
07/23/2012  M1.00 INCH       CHENANGO           NY   TRAINED SPOTTER

0208 PM     HAIL             SOUTH NEW BERLIN        42.53N  75.39W
07/23/2012  E0.88 INCH       CHENANGO           NY   PUBLIC

0230 PM     HAIL             GREENE                  42.33N  75.77W
07/23/2012  E1.25 INCH       CHENANGO           NY   TRAINED SPOTTER

0257 PM     HAIL             3 S COOPERSTOWN         42.66N  74.93W
07/23/2012  E0.75 INCH       OTSEGO             NY   PUBLIC

0308 PM     HAIL             MILFORD                 42.59N  74.95W
07/23/2012  E1.00 INCH       OTSEGO             NY   TRAINED SPOTTER

0310 PM     HAIL             KIRKWOOD                42.03N  75.78W
07/23/2012  E0.75 INCH       BROOME             NY   PUBLIC

0330 PM     HAIL             STARRUCA                41.90N  75.45W
07/23/2012  E0.88 INCH       WAYNE              PA   PUBLIC

0331 PM     HAIL             3 E WESTFORD            42.65N  74.72W
07/23/2012  E1.75 INCH       OTSEGO             NY   PUBLIC

0335 PM     TSTM WND DMG     LAWTON                  41.78N  76.07W
07/23/2012                   SUSQUEHANNA        PA   911 CENTER

            TREES DOWN JUST WEST OF LAWTON

0339 PM     HAIL             NEW MILFORD             41.88N  75.73W
07/23/2012  E1.00 INCH       SUSQUEHANNA        PA   PUBLIC

0403 PM     HAIL             SOUTH VESTAL            42.01N  76.00W
07/23/2012  E0.75 INCH       BROOME             NY   PUBLIC

0405 PM     HAIL             LAKEWOOD                41.85N  75.37W
07/23/2012  E1.75 INCH       WAYNE              PA   PUBLIC

0410 PM     HAIL             ENDICOTT                42.10N  76.06W
07/23/2012  E0.88 INCH       BROOME             NY   PUBLIC

0410 PM     HAIL             LAKEWOOD                41.85N  75.37W
07/23/2012  M1.25 INCH       WAYNE              PA   TRAINED SPOTTER

            RAINFALL OF 0.60 INCHES IN 15 MINUTES

0445 PM     TSTM WND DMG     LAKE COMO               41.85N  75.33W
07/23/2012                   WAYNE              PA   PUBLIC

            TREES DOWN ROUTE 247

0452 PM     HAIL             ENDICOTT                42.10N  76.06W
07/23/2012  E0.75 INCH       BROOME             NY   TRAINED SPOTTER

0453 PM     HAIL             VESTAL                  42.08N  76.05W
07/23/2012  E0.75 INCH       BROOME             NY   TRAINED SPOTTER

0455 PM     HAIL             VESTAL CENTER           42.03N  76.02W
07/23/2012  M0.75 INCH       BROOME             NY   TRAINED SPOTTER

0536 PM     HAIL             FOREST CITY             41.65N  75.47W
07/23/2012  E0.75 INCH       WAYNE              PA   TRAINED SPOTTER

            LOCATION WAS JUST WEST OF FOREST CITY IN CLIFFORD
            TOWNSHIP

0544 PM     HAIL             WEST WINDSOR            42.10N  75.76W
07/23/2012  M0.88 INCH       BROOME             NY   TRAINED SPOTTER

0545 PM     HAIL             RICHMONDALE             41.63N  75.50W
07/23/2012  E1.00 INCH       LACKAWANNA         PA   TRAINED SPOTTER

0551 PM     HAIL             WHITE MILLS             41.53N  75.20W
07/23/2012  E0.75 INCH       WAYNE              PA   PUBLIC

0551 PM     HAIL             LEONARDSVILLE           42.81N  75.25W
07/23/2012  E0.75 INCH       MADISON            NY   PUBLIC

0602 PM     HAIL             FOREST CITY             41.65N  75.47W
07/23/2012  E1.25 INCH       SUSQUEHANNA        PA   PUBLIC

0605 PM     HAIL             4 NE HAWLEY             41.52N  75.12W
07/23/2012  E1.00 INCH       PIKE               PA   PUBLIC

0610 PM     HAIL             HARPURSVILLE            42.18N  75.62W
07/23/2012  E1.25 INCH       BROOME             NY   PUBLIC

0610 PM     HAIL             JERMYN                  41.53N  75.55W
07/23/2012  E0.88 INCH       LACKAWANNA         PA   PUBLIC

0611 PM     TSTM WND DMG     WILSONVILLE             41.45N  75.18W
07/23/2012                   PIKE               PA   911 CENTER

            TREES DOWN IN PALMYRA TOWNSHIP

0614 PM     HAIL             CARBONDALE              41.57N  75.51W
07/23/2012  E1.00 INCH       LACKAWANNA         PA   PUBLIC

0642 PM     HAIL             MONTROSE                41.83N  75.88W
07/23/2012  E1.00 INCH       SUSQUEHANNA        PA   EMERGENCY MNGR

0655 PM     HAIL             CAMDEN                  43.34N  75.75W
07/23/2012  E0.88 INCH       ONEIDA             NY   PUBLIC

0715 PM     TSTM WND DMG     SANDYVILLE              41.14N  75.04W
07/23/2012                   PIKE               PA   911 CENTER

            WIDESPREAD TREES AND WIRES DOWN

0729 PM     HAIL             ROME                    43.23N  75.49W
07/23/2012  M1.75 INCH       ONEIDA             NY   TRAINED SPOTTER

0730 PM     HAIL             ROME                    43.23N  75.49W
07/23/2012  M2.00 INCH       ONEIDA             NY   TRAINED SPOTTER

0738 PM     HAIL             ROME                    43.23N  75.49W
07/23/2012  M1.75 INCH       ONEIDA             NY   TRAINED SPOTTER

            LASTED FOR 6 MINUTES. ALSO ESTIMATE 60 MPH WIND GUST

0756 PM     HAIL             1 NW MARCY              43.18N  75.31W
07/23/2012  M2.00 INCH       ONEIDA             NY   PUBLIC

0803 PM     HAIL             HAWKINS CORNER          43.28N  75.47W
07/23/2012  M0.75 INCH       ONEIDA             NY   TRAINED SPOTTER

0815 PM     HAIL             STITTVILLE              43.22N  75.28W
07/23/2012  M1.25 INCH       ONEIDA             NY   PUBLIC

&&

JML
Special weather statement, Jul 23, 9:28 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
928 PM EDT MON JUL 23 2012

NYZ036-037-046-240215-
MADISON NY-ONEIDA NY-OTSEGO NY-
928 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MADISON...
NORTHEASTERN OTSEGO AND SOUTH CENTRAL ONEIDA COUNTIES...

* AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR AUGUSTA...AND
  MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PARIS AND CHADWICKS AT 935 PM EDT...
  CLAYVILLE AND SAUQUOIT AT 940 PM EDT...
  RICHFIELD SPRINGS AT 1000 PM EDT...
  SPRINGFIELD AT 1010 PM EDT...
  EAST SPRINGFIELD AND CHERRY VALLEY AT 1015 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4273 7469 4291 7553 4309 7548 4305 7521
      4286 7520 4287 7515 4290 7512 4291 7509
      4283 7490 4289 7489 4290 7487 4284 7466

DJP
Special weather statement, Jul 23, 10:46 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1046 PM EDT MON JUL 23 2012

NYZ009-037-240345-
ONEIDA NY-
1046 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONEIDA COUNTY...

* AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ALDER
  CREEK...AND MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HINCKLEY AND PROSPECT AT 1055 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4348 7509 4335 7507 4333 7507 4332 7508
      4330 7511 4330 7514 4329 7515 4333 7536
      4351 7531

MLJ
Special weather statement, Jul 23, 11:07 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1107 PM EDT MON JUL 23 2012

NYZ009-018-036-037-240400-
MADISON NY-ONEIDA NY-ONONDAGA NY-
1107 PM EDT MON JUL 23 2012

...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MADISON...
NORTHERN ONONDAGA AND ONEIDA COUNTIES...

* AT 1100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTH OF BREWERTON
  TO 10 MILES NORTH OF LYSANDER...AND MOVING EAST SOUTHEAST AT 50
  MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  PLAINVILLE AND LYSANDER AT 1110 PM EDT...
  MEMPHIS AND JACKS REEF AT 1115 PM EDT...
  WARNERS AND VILLAGE GREEN AT 1120 PM EDT...
  WOODARD AND WESTVALE AT 1125 PM EDT...
  LYNDON AND LOWER SOUTH BAY AT 1130 PM EDT...
  ORAN AND MINOA AT 1135 PM EDT...
  SULLIVAN AND POINT ROCK AT 1140 PM EDT...
  WOODGATE AND WAMPSVILLE AT 1145 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THESE STORMS. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4358 7510 4333 7507 4330 7514 4326 7515
      4322 7506 4305 7521 4293 7520 4279 7531
      4310 7648 4313 7649 4323 7647 4321 7627
      4325 7627 4321 7622 4327 7621 4316 7589
      4333 7589 4349 7582 4343 7552 4358 7520

MLJ
Local storm report, Jul 24, 12:17 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1217 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     HARPURSVILLE            42.18N  75.62W
07/23/2012                   BROOME             NY   EMERGENCY MNGR

            AROUND 100 TREES BLOWN DOWN. POWER POLES DOWNED ON
            SEVERAL DIFFERENT ROADS

0825 PM     HAIL             UTICA                   43.10N  75.23W
07/23/2012  M1.75 INCH       ONEIDA             NY   PUBLIC

0830 PM     HAIL             STITTVILLE              43.22N  75.28W
07/23/2012  M1.00 INCH       ONEIDA             NY   PUBLIC

1024 PM     HEAVY RAIN       PLEASANT MOUNT          41.73N  75.42W
07/23/2012  M2.75 INCH       WAYNE              PA   TRAINED SPOTTER

1137 PM     HAIL             BALDWINSVILLE           43.16N  76.33W
07/23/2012  M0.88 INCH       ONONDAGA           NY   PUBLIC

1146 PM     TSTM WND DMG     SYLVAN BEACH            43.21N  75.73W
07/23/2012                   ONEIDA             NY   911 CENTER

            NUMEROUS TREES DOWN

&&

JML

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:02 PM EDTSevere Thunderstorm WarningBGMOneida28 min
Jul 23, 8:18 PM EDTAreal Flood AdvisoryBGMOneida107 min
Jul 23, 8:30 PM EDTSevere Thunderstorm WarningBGMOneida45 min
Jul 23, 8:38 PM EDTSpecial Weather StatementBGMMadison37 min
Jul 23, 9:28 PM EDTSpecial Weather StatementBGMOtsego47 min
Jul 23, 9:34 PM EDTSevere Thunderstorm WarningBGMOneida, Otsego41 min
Jul 23, 10:46 PM EDTSpecial Weather StatementBGMOneida59 min
Jul 23, 11:07 PM EDTSpecial Weather StatementBGMMadison, Oneida53 min
Jul 23, 11:19 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga56 min
Jul 24, 12:36 AM EDTSpecial Weather StatementBGMSteuben54 min
Jul 24, 1:02 AM EDTSevere Thunderstorm WarningBGMSteuben43 min
Jul 24, 1:05 AM EDTSpecial Weather StatementBGMOtsego40 min
Jul 24, 1:33 AM EDTSpecial Weather StatementBGMDelaware42 min
Jul 24, 1:46 AM EDTSpecial Weather StatementBGMSteuben44 min
Jul 24, 2:38 PM EDTSpecial Weather StatementBGMTioga52 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.